Alert archive / Michigan / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 12, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2021, 5:09 PM CDT for Dickinson County, Michigan. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 8, 2021, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dickinson County, MI
The radar
The Marquette radar (KMQT), 60 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:29 PM CDT | TSTM WND DMG | Felch, MI | REPORT RELAYED OF MULTIPLE TREES DOWN IN THE FELCH AREA, WITH ONE LARGE, HEALTHY TREE BLOCKING THE ROAD. |
| Jun 8, 5:36 PM CDT | TSTM WND DMG | 2 Wnw Felch, MI | DISPATCHER REPORTS MULTIPLE REPORTS OF DOWNED TREES, POWER LINES, AND POWER OUTAGES ACROSS DICKINSON COUNTY. WE ENERGIES OUTAGE MAP INDICATING OUTAGES STRETCHING FROM THE FELCH AREA DOWN TO THE WI BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS53 KMQT 082209
SVRMQT
MIC043-082245-
/O.NEW.KMQT.SV.W.0012.210608T2209Z-210608T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
509 PM CDT Tue Jun 8 2021
The National Weather Service in Marquette has issued a
* Severe Thunderstorm Warning for...
Northern Dickinson County in south central Upper Michigan...
* Until 545 PM CDT.
* At 509 PM CDT, severe thunderstorms were located along a line
extending from near Channing to 11 miles northwest of Watson,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Felch, Foster City, Channing, Sagola, Randville, Ralph, Hardwood
and Silver Lake near Channing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4598 8812 4625 8811 4616 8761 4592 8761
TIME...MOT...LOC 2209Z 345DEG 10KT 4619 8801 4611 8761
HAIL...1.00IN
WIND...60MPH
$$
Rolfson2 follow-up statements
685
WWUS53 KMQT 082225
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
525 PM CDT Tue Jun 8 2021
MIC043-082245-
/O.CON.KMQT.SV.W.0012.000000T0000Z-210608T2245Z/
Dickinson MI-
525 PM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL DICKINSON COUNTY...
At 525 PM CDT, severe thunderstorms were located along a line
extending from Channing to 8 miles northeast of Foster City, moving
south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Felch, Foster City, Channing, Sagola, Randville, Ralph and Hardwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4619 8811 4615 8762 4592 8761 4598 8812
TIME...MOT...LOC 2225Z 348DEG 10KT 4614 8808 4605 8763
HAIL...1.00IN
WIND...60MPH
$$
Rolfson485
WWUS53 KMQT 082240
SVSMQT
Severe Weather Statement
National Weather Service Marquette MI
540 PM CDT Tue Jun 8 2021
MIC043-082250-
/O.EXP.KMQT.SV.W.0012.000000T0000Z-210608T2245Z/
Dickinson MI-
540 PM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DICKINSON COUNTY WILL
EXPIRE AT 545 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4619 8811 4615 8762 4592 8761 4598 8812
TIME...MOT...LOC 2240Z 345DEG 10KT 4611 8807 4602 8762
$$
RolfsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:18 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 8, 2:18 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Marquette MI 318 PM EDT Tue Jun 8 2021 .SHORT TERM...(This evening through Wednesday) Issued at 256 PM EDT TUE JUN 8 2021 Boundaries galore today as Upper Michigan has seen a few isolated showers and thunderstorms develop. First was across the central with remnant outflow from the western MCS late last night. This storm decayed, leaving an outflow for additional storms to fire on across Alger County. Finally a few more along the Lake Michigan lake breeze, which sustained a small cell for a while in Menominee, but quickly fell apart as lake breeze pushed through. Models are still suggesting some convection to fire off across the central late this afternoon. Evidence of the Lake Michigan lake breeze can be seen across the central, with some cu starting to show up on GOES. A Lake Superior breeze should be developing soon as well, which should bring some additional convergence. Depending on what model soundings you believe (I'm leaning towards the drier solns given lake of diurnal cu), there is a small cap in play that may need the boundary to initiate convection. If there's no conv., am thinking there will be no CI as well. Even if storms to initiate, there's little to no shear to play with as well to keep these storms going, unless a storm latches on to a boundary. We should know in the next hour or so if storms will occur or not. Tonight, storm development early on will be key to see how long convection lingers. Cold pool and outflow boundaries will be required to kick off add'l convection given no upper-level support and a warm front draped across MN/WI to our south. With some increased low-level moisture and ongoing fog already over the lakes, seems like some inland fog will develop tonight, particularly across the central and east...and with the Keweenaw with some upslope. For tomorrow, another day that is more or less the same as today and yesterday. The exception will be as the ridge builds as the warm front lifts northward, a ridge of sfc high pressure shifts into ern Ontario, which brings an eastern wind component across the east. Did lower Tds just a bit that way to account for this, and pcpn isn't expected either. Models suggest the only chc for pcpn will be across the wern interior in the afternoon as some add'l lake breezes and diurnal heating occur. .LONG TERM...(Wednesday night through Tuesday) Issued at 316 PM EDT TUE JUN 8 2021 Continuing with the broad ridging over the eastern two thirds of the CONUS to start out the extended forecast. A weak wave traveling over the top of this ridge will conjure up some showers and a few thunderstorms for Thursday into Friday. A much better defined short wave will move through southern Canada over the weekend. Upper Michigan will get strafed by this wave... again resulting in showers and isolated thunderstorms for Saturday. This short wave will help dig a trough over the eastern US with a pronounced ridge developing over the western plains beginning next week. So next week appears at this time will be dominated by a large amplitude pattern that is not very progressive. This doesn't really help with producing precipitation, but will moderate temperatures closer to normal. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 143 PM EDT TUE JUN 8 2021 VFR conditions should prevail at KIWD/KCMX/KSAW thru this evening. Isolated showers and thunderstorms are still expected to develop across central Upper Michigan, but most activity is expected to remain south of SAW, so SAW only has VCTS. Fog looks likely at KCMX and KSAW tonight with light easterly flow and low-level moisture. There is some uncertainty on how low vsbys go though. Looks like IFR is likely at SAW, with MVFR/IFR at CMX. There is an outside chance at LIFR vsbys at CMX. Some patchy ground fog at IWD is expected as well. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 256 PM EDT TUE JUN 8 2021 Marine fog has developed and is expected to linger through much of this week as a warm, humid airmass is in place. If any pcpn moves over the lake, add'l development is likely. Tonight, models suggest some more fog development as low-level moisture increases. Hard to say how dense it gets given lake of pcpn. Otherwise winds of 20 kts or less are expected through the longterm period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... Dense Fog Advisory until 8 AM EDT Wednesday for LMZ248-250. && SHORT TERM...JAW LONG TERM...KFM AVIATION...JAW MARINE...JAW
Hazardous weather outlook, Jun 8, 3:04 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 404 PM EDT Tue Jun 8 2021 MIZ001>007-009>014-084-085-092015- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 404 PM EDT Tue Jun 8 2021 /304 PM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Slight chance of thunderstorms in the south central early. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot weather is expected to last through Thurdsay. Take steps to prevent heat exhaustion when outdoors, and never leave children or pets in a hot car! Thunderstorms are possible every day this week, mainly in the afternoon. Best chance is Friday into Friday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-092015- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 404 PM EDT Tue Jun 8 2021 /304 PM CDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Areas of dense fog are possible across th southeastern lake tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are possible across the lake Wednesday night into Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-092015- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 404 PM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Locally dense fog is possible across northern Lake Michigan outside of the Bay of Green Bay. See the latest Marine Weather Message for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Thursday night into Friday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KFM
In the hours before
Local storm report, Jun 8, 12:03 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
103 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM MARINE TSTM WIND WEST SUPERIOR (BUOY 450 47.34N 89.79W
06/08/2021 M45 MPH LSZ263 MI MESONET
MESONET STATION 45006 36 N LAKE OF THE
CLOUDS.
0722 AM MARINE TSTM WIND ROCK OF AGES 47.87N 89.31W
06/08/2021 M58 MPH LSZ263 MI C-MAN STATION
ROAM4.
0810 AM MARINE TSTM WIND PASSAGE ISLAND 48.22N 88.37W
06/08/2021 M58 MPH LSZ264 MI C-MAN STATION
PILM4.
0824 AM TSTM WND GST 2 NW ROCK HARBOR LIGHTH 48.11N 88.61W
06/08/2021 M49 MPH KEWEENAW MI MESONET
MESONET STATION OJIM4 OJIBWAY - ISLE ROYALE.
0932 AM MARINE TSTM WIND STANNARD ROCK 47.18N 87.22W
06/08/2021 E48 MPH LSZ266 MI C-MAN STATION
STDM4.
&&Special weather statement, Jun 8, 4:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Marquette MI
429 PM CDT Tue Jun 8 2021
MIZ010-082200-
Iron MI-
429 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN IRON COUNTY UNTIL
500 PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm
near Stambaugh and Iron River, moving southeast at 10 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Iron River, Crystal Falls, Stambaugh, Caspian, Gaastra, Alpha,
Bewabic State Park, Hagerman Lake, Golden Lake and Mineral Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4600 8846 4599 8849 4602 8851 4601 8859
4602 8860 4599 8862 4599 8866 4602 8869
4602 8881 4610 8898 4627 8890 4611 8832
4598 8842
TIME...MOT...LOC 2129Z 301DEG 7KT 4607 8861
RolfsonLocal storm report, Jun 8, 5:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
603 PM EDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL PALMER 46.44N 87.59W
06/08/2021 E1.00 INCH MARQUETTE MI PUBLIC
1 INCH TO SLIGHTLY LARGER SIZE HAIL REPORTED
VIA SOCIAL MEDIA IN THE PALMER AREA.
&&
LGThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:59 PM CDT | Marine Dense Fog Advisory | MQT | 13 hr | |
| Jun 8, 2:05 PM CDT | Marine Dense Fog Advisory | MQT | 23 hr | |
| Jun 8, 3:44 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 31 min |
| Jun 8, 4:16 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 44 min |
| Jun 8, 4:29 PM CDT | Special Weather Statement | MQT | Iron | 31 min |
| Jun 8, 4:46 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 44 min |
| Jun 8, 5:15 PM CDT | Special Weather Statement | MQT | Luce | 30 min |
| Jun 8, 5:36 PM CDT | Severe Thunderstorm Warning | MQT | Dickinson | 39 min |
| Jun 8, 5:45 PM CDT | Special Weather Statement | MQT | Schoolcraft | 30 min |
| Jun 8, 5:55 PM CDT | Special Weather Statement | MQT | Luce | 35 min |
| Jun 8, 6:19 PM CDT | Special Weather Statement | MQT | Dickinson | 11 min |
| Jun 8, 6:41 PM CDT | Special Weather Statement | MQT | Luce | 19 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.